Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Psychopharmacol. 2003 Dec;17(4):451-2.

Fluoxetine dose-increment related akathisia in depression: implications for clinical care, recognition and management of selective serotonin reuptake inhibitor-induced akathisia.

Author information

  • Department of Psychiatry, Royal South Hants, Southampton, UK. lh4@soton.ac.uk

Abstract

We report the case of a 22-year-old woman presenting major depressive episode with severe akathisia after an increase in fluoxetine. The patient developed severe restlessness and de novo suicidal ideation approximately 1 week after the dosage of fluoxetine was doubled, 1 year on from when the drug was first introduced. This case illustrates the importance of being alert to movement disorders in patients treated with selective serotonin reuptake inhibitors. The clinical implications are discussed. A management strategy based on the evidence in the existing literature is suggested.

PMID:
14870959
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk